Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 2, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Mar 29, 1993, 9:38 PM CST for Cotton County, Oklahoma; Clay County, Texas. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 29, 1993, 9:38 PM CST (03:38 UTC)
- Expired
- Mar 30, 1993, 12:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cotton County, OK, Clay County, TX
The radar
The Altus AFB radar (KFDR), 40 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1175 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 300341
FFWOKC
OKC033-141-TXC077-485-487-300645-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
938 PM CST MON MAR 29 1993
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1245 AM CST FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
COTTON AND TILLMAN
IN NORTHERN TEXAS
NORTHWESTERN CLAY...WICHITA AND WILBARGER
INCLUDING THE FOLLOWING LOCATIONS
COOKIETOWN...DAVIDSON...DEVOL...FREDERICK...GRANDFIELD...
HOLLISTER...LOVELAND...RANDLETT...TAYLOR...TEMPLE...WALTERS
...IOWA PARK...SHEPPARD AFB...VALLEY VIEW...WICHITA FALLS
...GRAYBACK...BURKBURNETT...BYERS...ELECTRA...MAGNOLIA...
PETROLIA AND VERNON
SEVERE THUNDERSTORMS HAVE BEEN MOVING ACROSS THE ABOVE MENTIONED
COUNTIES THROUGH THE EVENING HOURS. THESE STORMS HAVE PRODUCED
TORRENTIAL RAINFALL WHICH WILL LIKELY CAUSE FLASH FLOODING OF ROADS...
STREAMS...AND OTHER FLOOD PRONE AREAS. RADAR ESTIMATES SHOW THAT UP TO
3 INCHES OF RAIN HAS FALLEN IN SOME AREAS...AND MORE THUNDERSTORMS ARE
LIKELY TO MOVE ACROSS THESE AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.
LAT...LON 3385 9891 3384 9947 3436 9946 3444 9812
3406 9812 3387 9849What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 9:25 PM CST, 13 minutes earlier.
Area forecast discussion, Mar 29, 9:25 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 915 PM CST MON MAR 29 1993 WL DROP MENT SVR TSTMS IN NWRN ZNS FOR TNGT...OTRW LTL CHG TO PREV FCST PCKG. 06 .OK...NONE .TX...NONE
In the hours before
Local storm report, Mar 29, 6:15 PM CST, 3 hours 23 minutes before
LOCAL STORM REPORT...DELAYED FROM THIS MORNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
600 PM CST MON MAR 29 1993
TIME COUNTY EVENT
345 PM BECKHAM SOFTBALL SIZE HAIL AT SAYRE
REPORTED BY SAYRE FD
345 PM ROGER MILLS QUARTER SIZE HAIL AT BERLIN
412 PM BECKHAM TORNADO TOUCHDOWN JUST WEST OF
ELK CITY
420 PM GREER QUARTER SIZE HAIL 2 MILES
NORTHEAST OF REED
420 PM BECKHAM QUARTER SIZE HAIL 7 MILES SOUTH
OF CARTER
430 PM BECKHAM DIME SIZE HAIL 5 MILES SOUTH OF
CARTER
518 PM KIOWA QUARTER SIZE HAIL AT SENTINEL
537 PM WASHITA 60-70 MPH WINDS 3 SOUTH OF
WEATHERFORD
548 PM HARMON DIME SIZE HAIL AT HOLLISLocal storm report, Mar 29, 6:32 PM CST, 3 hours 6 minutes before
LOCAL STORM REPORT...DELAYED FROM THIS MORNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
620 PM CST MON MAR 29 1993
TIME COUNTY EVENT
440 PM JACKSON 70 TO 80 MPH WINDS AT GRANITE
515 PM GREER GOLFBALL SIZE HAIL AT MANGUM
515 PM JACKSON 60 MPH WINDS AT ALTUS
544 PM JACKSON 1/2 INCH HAIL 3 MILES SOUTH OF
ALTUS
548 PM KIOWA QUARTER SIZE HAIL AT HOBART
558 PM KNOX 1 INCH HAIL IN NORTH KNOX COUNTYLocal storm report, Mar 29, 7:42 PM CST, 1 hour 56 minutes before
LOCAL STORM REPORT...DELAYED FROM THIS MORNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
740 PM CST MON MAR 29 1993
TIME COUNTY EVENT
425 PM HARMON NICKEL-SIZE HAIL 2-3 INCHES DEEP
6 MILES SW OF HOLLIS
430 PM S HARMON DIME-SIZE HAIL COVERED GROUND AT
AT HOLLIS
438 PM CUSTER 60 MPH WIND; TREES DOWN IN FOSS
445 PM CUSTER GOLFBALL-SIZE HAIL EAST SIDE OF
FOSS LAKE
500 PM SW JACKSON QUARTER-SIZE HAIL AT ELDORADO
500 PM NW KIOWA QUARTER-SIZE HAIL 13 MILES NW OF
LONE WOLF
555 PM WILBARGER NICKEL-SIZE HAIL AT VERNON
605 PM WILBARGER GOLF-BALL-SIZE HAIL AT VERNON
602 PM WILBARGER QUARTER-SIZE HAIL AT OKLAUNION
640 PM WILBARGER DIME-SIZE HAIL AND 70 MPH WINDS
2 MILES EAST OF HAROLD
650 PM KNOX GOLF-BALL-SIZE HAIL 6 MILES SW OF
BENJAMIN
655 PM WICHITA 56 MPH WINDS AT ELECTRA
715 PM COMANCHE QUARTER-SIZE HAIL WEST OF CASHLocal storm report, Mar 29, 9:12 PM CST, 26 minutes before
LOCAL STORM REPORT...DELAYED FROM THIS MORNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
910 PM CST MON MAR 29 1993
TIME COUNTY EVENT
450 PM FOARD BASEBALL-SIZE HAIL AT CROWELL
750 PM W COMANCHE DIME-SIZE HAIL AND 60-70 MPH
WINDS AT CACHE
805 PM COTTON 1-INCH HAIL AND 40 MPH WINDS AT
TEMPLE
815 PM N CLAY QUARTER-SIZE HAIL AT CHARLIE
815 PM COTTON 70 MPH WINDS AT TEMPLE
830 PM W JEFFERSON DIME-SIZE HAIL AT ADDINGTON
835 PM WICHITA GOLF BALL-SIZE HAIL AT IOWA PARKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:46 PM CST | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 44 min |
| Mar 29, 7:30 PM CST | Tornado Warning | OUN | Cotton | 30 min |
| Mar 29, 7:36 PM CST | Severe Thunderstorm Warning | OUN | Comanche | 54 min |
| Mar 29, 7:56 PM CST | Tornado Warning | OUN | Cotton | 49 min |
| Mar 29, 8:28 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 42 min |
| Mar 29, 8:39 PM CST | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 61 min |
| Mar 29, 8:55 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 65 min |
| Mar 29, 9:01 PM CST | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 44 min |
| Mar 29, 9:02 PM CST | Severe Thunderstorm Warning | OUN | Grady | 43 min |
| Mar 29, 9:38 PM CST | Flash Flood Warning | OUN | Tillman | 3 hr |
| Mar 29, 9:41 PM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 64 min |
| Mar 29, 9:47 PM CST | Severe Thunderstorm Warning | OUN | Grady, McClain | 43 min |
| Mar 29, 9:53 PM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 67 min |
| Mar 29, 9:53 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 67 min |
| Mar 29, 10:17 PM CST | Flash Flood Warning | OUN | Jefferson, Stephens | 3 hr |
| Mar 29, 11:17 PM CST | Severe Thunderstorm Warning | OUN | Carter | 43 min |
| Mar 29, 11:35 PM CST | Severe Thunderstorm Warning | OUN | Murray | 40 min |
| Mar 30, 12:10 AM CST | Severe Thunderstorm Warning | OUN | Murray, Pontotoc | 50 min |
| Mar 30, 1:00 AM CST | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc | 45 min |
| Mar 30, 11:33 AM CST | Tornado Warning | OUN | Custer | 42 min |
| Mar 30, 12:15 PM CST | Tornado Warning | OUN | Custer | 45 min |
| Mar 30, 12:19 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 41 min |
| Mar 30, 12:26 PM CST | Severe Thunderstorm Warning | OUN | Blaine | 49 min |
| Mar 30, 12:44 PM CST | Severe Thunderstorm Warning | OUN | Logan | 46 min |
| Mar 30, 1:19 PM CST | Severe Thunderstorm Warning | OUN | Garfield | 41 min |
| Mar 30, 1:28 PM CST | Severe Thunderstorm Warning | OUN | Payne | 47 min |
| Mar 29, 6:12 PM CST | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 53 min |
| Mar 29, 6:12 PM CST | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 53 min |
| Mar 29, 6:34 PM CST | Tornado Warning | OUN | Wichita, Wilbarger | 41 min |
| Mar 29, 9:41 PM CST | Severe Thunderstorm Warning | OUN | Clay | 64 min |
Nearby
Flash Flood Warnings in Oklahoma, 1993Flash Flood Warnings in Texas, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.